Facebook Pixel
EmpowHER Guest

What alternative treatments are available if the person desires to get off of common medical trestments?

By Anonymous December 8, 2008 - 7:21am
Rate This

The person is using medical treatment taking Lamictal plus Welbutrin, and Zoloft at the same time daily. Experiencing memory loss, reduced brain function and other negative side effects: racing thoughts that increase distractions and dry mouth so bad that I'm force her to chew gum or suck peppermints to stimulate salivary glands temporarily but do not relieve these awful side effects, The usual aging process together with these side effects(I'm 63 and in excellent health, exercise, eat right with no medical or physical conditions at all) are of great concern

Add a Comment2 Comments

I think Susan C asked the right questions and I echo them. What is your friend's diagnosis? How long has she/he been taking the drugs? Has the precribing doctor been made aware of the side effects these drugs are causing? I think having this conversation with the doctor will be very important. He (the doctor) may be able to change the dosage or the medicine. In many clinical cases, especially with a diagnosis like bipolar disorder, adherence to medication is critical to maintaining normal functioning in life. However, diet appropriate for fueling the brain will also be important. Some research seems to indicate that Ketogenic diets are better for people who suffer brain related conditions such as epilepsy. http://www.epilepsyfoundation.org/about/treatment/ketogenicdiet

December 8, 2008 - 10:53pm
HERWriter Guide


Thank you for your question!

Why is this person taking Lamictal? It is taken by some for epilepsy and others for bi-polar disorder.

Zoloft is for depression generally, and Welbutrin can be taken for a variety of conditions from Seasonal Affective Disorder (SAD), to depression to helping a person to stop smoking.

Welbutrin can cause dry mouth, as can Zoloft. They can also trigger anxiety, dizziness and insomnia, amongst other side-effects.

None of these medications should be stopped before the prescribing doctors are consulted. Stopping the medications can be very dangerous. The results are called "discontinuation syndrome" and can lead to serious consequences.

Stopping medications for bipolar disorder or epilepsy can also have serious results.

Before checking into more natural remedies for her conditions, she needs to see a medical professional first. They may be able to safely discontinue one or more, or change doses or the frequency in which they are taken. But please, don't take it upon yourself, or her, to change anything before a professional consultation.

Are you able to tell us what her medications are being taken for?

Please update us with more information so we can help you further!

December 8, 2008 - 1:42pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.